Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 18, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 25, 2002, 6:21 PM CST for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2002, 6:21 PM CST (00:21 UTC)
- Expired
- Mar 25, 2002, 9:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Searcy County, AR, Sharp County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 383 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 260021
FFWLIT
ARC005-049-065-129-135-137-260300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
620 PM CST MON MAR 25 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
SHARP COUNTY IN NORTH CENTRAL ARKANSAS
IZARD COUNTY IN NORTH CENTRAL ARKANSAS
SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
STONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 900 PM CST
* AT 615 PM...DOPPLER WEATHER RADAR INDICATED THAT WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS CONTINUED TO MOVE ACROSS NORTHERN
ARKANSAS. TWO TO THREE INCHES OF RAIN HAS OCCURRED IN THE WARNING
AREA THIS AFTERNOON...WITH THE RAIN FALLING ON AN ALREADY
SATURATED GROUND. WHILE PRECIPITATION WILL BEGIN TO TAPER OFF
DURING THE WARNING PERIOD...IT WILL TAKE AWHILE FOR ANY HIGH
WATER TO RUN OFF.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3651 9138 3632 9123 3597 9140 3598 9171
3592 9188 3573 9188 3575 9241 3581 9238
3583 9265 3577 9270 3577 9292 3614 9295
3603 9281 3606 9242 3641 9203
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 3:10 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 25, 3:10 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 PM CST MON MAR 25 2002 COMPLEX SITUATION AT THE SURFACE OVER ARKANSAS TONIGHT WILL BE RESOLVING ITSELF OVERNIGHT...SO THAT BY TUESDAY MORNING ALL RAIN WILL BE DONE AND CLOUDS WILL BE ON THE DECREASE AS THE DRY SURGE MOVES IN RATHER QUICKLY. THICKNESS VALUES TONIGHT WILL NOT BE IN PHASE WITH THE MOISTURE...SO THAT I WILL TAKE OUT THE MENTION OF WINTRY PRECIPITATION OVER NORTH ARKANSAS. I CAN SEE ITS POSSIBILITY ACROSS THE BORDER...BUT I WILL LEAVE IT OUT. COORDINATED THIS PART OF THE FORECAST WITH KTUL AND KSGF. LOWS WILL BE QUITE VARIED FROM NORTHWEST TO SOUTHEAST WITH THE PRESENCE OF THE FRONT...FROM THE LOWER 30S TO NEAR 50. HIGHS TUESDAY WILL RANGE WIDELY AS WELL FROM THE MID 40S NORTHWEST TO NEAR 60 IN THE SOUTHEAST. THE NEXT CHANCE OF RAIN IN THE EXTENDED WILL BE FOR FRIDAY. I WILL HOLD OFF SENDING THE FORECAST TO THE LAST MINUTE TO ACCOMMODATE THE NEXT SEVERE THUNDERSTORM WATCH. LIT BU 046/057 037/062 042 32700 HRO BU 035/049 032/058 038 32700 PBF BU 048/058 039/064 045 32700 HOT BU 044/057 036/060 040 32700 .LZK...NONE.
In the hours before
Local storm report, Mar 25, 12:30 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CST MON MAR 25 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1032 AM COAL HILL AR .88 INCH HAIL
03/25/02 JOHNSON NICKEL TO QUARTER SIZE
HAIL FELL AT COAL HILL,
WOODLAND, HARMONY AND
CLARKSVILLE. REPORTED BY
CIVIL DEFENSE OFFICIAL
1142 AM 4 NE SHIRLEY AR .88 INCH HAIL
03/25/02 VAN BUREN NICKEL SIZE HAIL FELL
4 MILES NORTHEAST OF
SHIRLEY. REPORTED BY
TRAINED SPOTTER
1142 AM 5 SE SHIRLEY AR 1.00 INCH HAIL
03/25/02 VAN BUREN DIME TO QUARTER SIZE HAIL
IN FAIRFIELD BAY. REPORTED
BY TRAINED SPOTTER FROM THE
LOCAL RADIO STATION.
1210 PM BETHESDAY AR .75 INCH HAIL
03/25/02 INDEPENDENCE DIME SIZE HAIL COVERED THE
GROUND AT BETHESDA. REPORTED
BY CIVIL DEFENSE OFFICIAL.
32Special weather statement, Mar 25, 1:25 PM CST, 4 hours 56 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST MON MAR 25 2002 ...SEVERE WEATHER LIKELY IN ARKANSAS THROUGH TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON AND TONIGHT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS FARTHER NORTH. EARLY THIS AFTERNOON...A FRONT WAS NEARLY STATIONARY FROM NEAR WALNUT RIDGE TO DEQUEEN...OR FROM NORTHEAST INTO WEST CENTRAL ARKANSAS. THE FRONT SEPARATED WARM AND MOIST AIR TO ITS SOUTH FROM MUCH COOLER CONDITIONS FARTHER NORTH. SCATTERED THUNDERSTORMS WERE DEVELOPING NORTH OF THE BOUNDARY IN THE COOLER AIR...WITH SOME OF THE STORMS BECOMING SEVERE. BECAUSE THE STORMS WERE FORMING IN A COOL AIRMASS...IT WAS MAKING IT EASIER FOR HAIL TO FORM...WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. FARTHER SOUTH...DRY WEATHER WAS NOTED AND CLOUDS WERE BREAKING UP IN SOME AREAS. THIS WAS ALLOWING THE SUN TO COME OUT...WITH TEMPERATURES WARMING INTO THE 70S. WITH HEATING OCCURRING...THE ATMOSPHERE WAS BECOMING INCREASINGLY UNSTABLE. A STORM SYSTEM WAS FORMING IN NORTHEAST TEXAS. THE SYSTEM IS EXPECTED TO MOVE INTO SOUTHWEST ARKANSAS LATER THIS AFTERNOON... AND WILL DRAG A COLD FRONT INTO AREAS WHERE HEATING HAS OCCURRED. ALONG AND AHEAD OF THE FRONT...SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE. THESE STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...DAMAGING WINDS AND PERHAPS A FEW TORNADOES. PEOPLE ACROSS ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY OVER MUCH OF ARKANSAS LATER THIS AFTERNOON AND TONIGHT. 46
Special weather statement, Mar 25, 5:55 PM CST, 26 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261200- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 555 PM CST MON MAR 25 2002 ...SEVERE WEATHER POSSIBLE IN ARKANSAS TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS TONIGHT. LATE THIS AFTERNOON...A FRONT WAS NEARLY STATIONARY FROM MEMPHIS TO THE LITTLE ROCK AREA. THE FRONT SEPARATED WARM AND MOIST AIR TO ITS SOUTH FROM MUCH COOLER CONDITIONS FARTHER NORTH. THROUGH THE DAY...SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING NORTH OF THE FRONT IN THE COOLER AIR. SOME OF THE STORMS BECAME SEVERE EARLIER THIS AFTERNOON...WITH UP TO QUARTER SIZE HAIL PRODUCED. ACROSS NORTHERN ARKANSAS...ANY ADDITIONAL SEVERE WEATHER WILL BE ISOLATED TONIGHT...WITH LARGE HAIL REMAINING THE MAIN SEVERE WEATHER THREAT. FARTHER SOUTH...A STORM SYSTEM WAS TRACKING ACROSS SOUTHERN ARKANSAS...AND WAS NEAR THE MALVERN AREA AT 530 PM. THE SYSTEM WAS DRAGGING A COLD FRONT THROUGH SOUTHERN SECTIONS OF THE STATE. OTHER THAN A FEW SHOWERS...NOT MUCH WAS HAPPENING ALONG THE FRONT. WHILE TEMPERATURES IN THE 70S WERE MAKING THE ATMOSPHERE UNSTABLE...THERE WAS A LAYER OF WARM AIR ALOFT THAT WAS CAPPING THE ATMOSPHERE. THIS WAS PREVENTING THUNDERSTORMS FROM DEVELOPING. THROUGH THE EVENING...IT IS NOT CERTAIN WHETHER THE CAP WILL BREAK. IF THE CAP DOES BREAK...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT IN SOUTHERN ARKANSAS. ANY STORMS THAT BECOME SEVERE WOULD PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. DURING THE OVERNIGHT HOURS...PEOPLE ACROSS ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TONIGHT IF SEVERE WEATHER MATERIALIZES. 46
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.